Format

Send to

Choose Destination
J Med Case Rep. 2008 Jun 26;2:219. doi: 10.1186/1752-1947-2-219.

Cystitis due to the use of ketamine as a recreational drug: a case report.

Author information

1
University of Antwerp, Universiteitsplein, Antwerp, Belgium. brittcolebunders@hotmail.com

Abstract

INTRODUCTION:

Ketamine is a derivative of phencyclidine and is a dissociative anaesthetic. Its use as a recreational drug is on the increase among young adults attending clubs and parties.

CASE PRESENTATION:

We describe the case of a 20-year-old man who presented with a 7-month history of urinary frequency, nocturia, urgency, suprapubic discomfort during micturition and episodes of severe haematuria shortly after commencing weekly recreational ketamine use. Complementary examinations were negative except for a thickened bladder wall on ultrasound examination and mild inflammatory changes on cystoscopy. So far only nine cases of ketamine-associated ulcerative cystitis have been described.

CONCLUSION:

We expect that in the future an increasing number of cases of cystitis caused by ketamine use will be seen in young adults.

Supplemental Content

Full text links

Icon for BioMed Central Icon for PubMed Central
Loading ...
Support Center